Monday, November 06, 2006
survey says.....

wellllllllllllll i just got back from the neuro - seems to always be a combined trip to the pharmacy. there were 3 things i needed to talk to him about.

1. depo. my primary care physician wants to put me on depo-provera. we can't seem to get these cramps under control! my neuro says some ppl.'s headaches get worse with birth control of any kind, and some people's improve. he said go ahead and try it, we'll keep an eye on things.

2. weight gain. i've gained about 10 pounds in the past 2 months, and i blame cymbalta. other than the weight gain i love it. but.....it's not cool. this is enough weight that my clothes don't really fit, and what if i just keep gaining and gaining.....like i said, not good. neuro deferred this question to my psychologist (psychiatrist? i don't know).

3. finding a preventative. we're going with the migraine expert's advice on this one, and adding a baby aspirin and verapamil. i've tried verapamil before (but not at the same time as tegretol) and it didn't work - obviously. but the migraine expert didn't feel i had a long enough trial, so we're tryin' it again!

for those who are interested; later this week i see the headshrinker, and in a couple weeks i see the pain clinic again. my hopes, as always, are high for the preventative trial. my fingers are crossed. :)

the pink chihuahua princess was kind enough to notice that my digital piano should have been delivered by now. it has been! pictures are forthcoming! :)

Labels: ,






9 Comments:
Blogger deborah had this to say:

Emily, I've been on Cymbalta and have to say that I haven't gained any extra poundage on it. Can't help you with that one. Sorry. It has, I believe helped with the pain! Keekp your chin up.

7:07 AM 

Blogger House Warden had this to say:

I've been on depo after each of my kids were born. You should really check out information about it. If it helps with your headaches great. But here is some stuff you might want to know. It can cause weight gain, lower your sex drive, and take up a to year after your last shot to get pregnant. Although it is convient to not have to worry about birth control, only once every three months. Although I'm not sure if I'm going to use this method of birth control in the future (but I don't have tons of choices since I breastfeed), but if I had your problem and it helped with the headaches then maybe I would. Just thought I'd let you know what I know about it from being on it. Good luck with trying to figure out something that will work for you.

8:43 AM 

Blogger Emily had this to say:

deborah - i've definitely noticed that i have more energy w/the cymbalta. which i love.

house warden - thanks so much for posting this. i have looked into some of the 'horror stories' of depo, and am still weighing the risks against the possible benefits. but i appreciate the heads up!

9:18 AM 

Blogger jagular had this to say:

My sister had really bad migraines for years, and then one day she quit drinking diet sodas and the migraines went away. Kinda scary.

11:39 AM 

Blogger LeighAnn had this to say:

You poor baby. I hope you feel better soon.

Headaches are so bad. Migrains are just awful.

Hugs to you!!

9:58 PM 

Blogger Krisco had this to say:

Good luck. I hope it all goes well.

What a bummer!

I hope you have cleared out your house of all normal household cleaners. Go to Whole Foods and buy the expensive botanical ones. There are some seriously scary chemicals in the standard household cleaners and many of them can cause neurological problems and God knows they give me a headache.

Just a thought. Wouldn't it be great if it helped!

(There are no regulations regarding household cleaners in this country - any chemical is fair game, even ones that have regulations regarding their release into the environment under the EPA. Scary.)

Check out here if this all sounds wacko:

http://loveyourbody.nowfoundation.org/harmful_chemicals.html

11:43 PM 

Blogger Pink Chihuahua Princess had this to say:

Although, being a human and all, you are significantly taller than my dogs--they take baby aspirin and it is a miraculous wonder drug for them. I'm hoping it is the same for you notwithstanding the human vs. dog height issue.

So, where are those pics girl? Can you play it without head pain? Updates, Updates!

10:21 AM 

Blogger Demara had this to say:

Ya weight gain sucks...in a matter of 6 months or so I gained 60 pounds...it's a long story but I know whenever I have dairy I gain two pant sizes too...stupid allergies! Now I'm up 100 pounds from 3 years ago and have found it so difficult to lose it. I still ingest dairy but not as much...don't know what to do. Grr...I know I don't sleep as much either anymore, so I think it has to do with my sleeping schedule so I'm hoping working on a regular schedule will change that, since I got a new job and all...(I found you on Peanut Tales site.)

5:38 PM 

Blogger dark_one had this to say:

My name is Janice Still and i would like to show you my personal experience with Depo-Provera.

I am 24 years old. I have been on Depo for 9 years and did not realize that the symptoms I experienced might be related to the shot. I am now facing thousands of dollars in dental work due to bone density loss, and will probably end up with osteoporosis. I am getting off Depo and will never touch it again!

I have experienced some of these side effects-
Low libido, joint pain, bone density loss, dental problems, headaches, fatigue, out of control eating, gained 40 lbs., depression

I hope this information will be useful to others,
Janice Still

Depo-Provera Prescription Information

4:01 AM 

Post a Comment

Back To the Main Page

My Photo
Name:
Location: Salt Lake City, Utah, United States

I'm 25 - married, and recently graduated from Brigham Young University, studying music; I play piano. My husband is just starting his PhD program at the University of Utah in computer architecture.

previous


archives


Your Heart Out

Links to Blogs I love!

credits

Powered by: Blogger
image by: Stock.xchng
design by: girliebits.
mws banner